Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Apr 7, 2021, 11:39 AM CDT for Grundy County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2021, 11:39 AM CDT (16:39 UTC)
- Expired
- Apr 7, 2021, 12:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Kansas City, MO
County Grundy County, MO
The radar
The Pleasant Hill radar (KEAX), 169 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 4.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -337 J/kg
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
249 WWUS83 KEAX 071639 SPSEAX Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 1139 AM CDT Wed Apr 7 2021 MOZ006-015-016-071715- Grundy MO-Mercer MO-Sullivan MO- 1139 AM CDT Wed Apr 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRUNDY... SOUTHEASTERN MERCER AND NORTHWESTERN SULLIVAN COUNTIES UNTIL 1215 PM CDT... At 1139 AM CDT, Doppler radar was tracking a strong thunderstorm near Trenton, moving northeast at 30 mph. Half inch hail will be possible with this storm. Locations impacted include... Spickard, Tindall, Harris and Osgood. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4008 9346 4014 9361 4037 9356 4031 9318 TIME...MOT...LOC 1639Z 215DEG 27KT 4014 9352 $$ CDB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Apr 7, 6:30 AM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, Apr 7, 6:30 AM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 630 AM CDT Wed Apr 7 2021 .Discussion... Issued at 311 AM CDT WED APR 7 2021 Key Message: 1) Thunderstorms expected early this morning, with chances continuing for eastern sections later today. A few storms late this morning into the afternoon may be strong to severe. As of early this morning, a weakening cluster of thunderstorms was moving across northeast Kansas into northwest Missouri. A cold pool was proceeding the cluster, with a gradual reduction in overall intensity of the cluster per radar trends. Wind speeds associated with the cluster have been in the 30-35 mph range, with updraft heights rather anemic, with hail to the size of peas the primary threat over the past couple hours. At this time, do not anticipate an uptick with this specific convection in the short-term. The bigger threat for strong to marginally severe weather will be with any updraft ahead of the cold pool in the warm sector, where initial updrafts will have a short window for large hail. Otherwise, periods of moderate rain are expected, especially within a zone just south of the KC Metro where thunderstorms have tended to orient more west-east, allowing for some training to occur. Attention then turns to a 16-22Z window later today as another round of conditional thunderstorm development is possible along and ahead of a cold front sweeping through west to east across the CWA. Uncertainty remains to the degree of destabilization in the wake of the ongoing convection. If cloud debris and warm sector showers can remain minimal, then a combination of instability and dynamics may yield a threat for severe weather, mainly across northeast and central Missouri. Upper trough is projected to occlude and be nearly vertically stacked over the Missouri River by late Thursday. With its TROWAL- like placement, CWA will reside within a cloudy/cool zone, with high temperatures in the 50s for most locations, and periodic light showers. The upper low is anticipated to shift northeastward in response to the next shortwave trough dropping into the northern/central Plains, leaving our CWA in a period of shortwave ridging on Friday. This should spell a nicer day with highs back in the mid 60s to middle 70s and mostly sunny skies. The aforementioned next trough moves through Friday night into Saturday morning, bringing increased cloud cover and light scattered showers, along with another cool down with highs in the upper 50s to lower 60s. The rollercoaster temps bounce back for Sunday before once again falling on Monday. && .Aviation...(For the 12Z TAFS through 12Z Thursday Morning) Issued at 621 AM CDT WED APR 7 2021 VFR conditions currently in the wake of departing thunderstorm cluster, with the wind field augmented from the outflow influence. Expect MVFR cigs and southeasterly winds to return by mid-morning with slight chances for scattered showers. Cold front moves through terminals by midday with one final round of scattered thunderstorms, with drier conditions and a wind shift upon the frontal passage. Lower ceilings and showers return overnight. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Blair Aviation...Blair
Hazardous weather outlook, Apr 7, 5:07 AM CDT, 6 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 507 AM CDT Wed Apr 7 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 507 AM CDT Wed Apr 7 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight First round of storms are expected to move out of the area completely by 6am. By midday, another round of strong to severe storms are possible. Strong wind gusts and large hail are the main threats, with the tornado risk low at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Rain is expected to continue through early Thursday, with another chance for rain to arrive Friday night. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Apr 7, 6:33 AM CDT, 5 hours 6 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
633 AM CDT Wed Apr 7 2021
MOZ046-071200-
Cooper MO-
633 AM CDT Wed Apr 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COOPER COUNTY UNTIL 700
AM CDT...
At 633 AM CDT, Doppler radar was tracking a strong thunderstorm near
Boonville, moving northeast at 50 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Boonville, Prairie Home and Wooldridge.
This includes Interstate 70 in Missouri between mile markers 101 and
114.
LAT...LON 3868 9262 3869 9278 3897 9280 3898 9270
3898 9263 3897 9261 3897 9256 3892 9250
TIME...MOT...LOC 1133Z 235DEG 44KT 3889 9267
BlairSpecial weather statement, Apr 7, 11:24 AM CDT, 15 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 1124 AM CDT Wed Apr 7 2021 MOZ005-006-071700- Mercer MO-Harrison MO- 1124 AM CDT Wed Apr 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MERCER AND SOUTHEASTERN HARRISON COUNTIES UNTIL NOON CDT... At 1124 AM CDT, Doppler radar was tracking a strong thunderstorm near Gilman City, or 7 miles southeast of Bethany, moving north at 30 mph. Half inch hail will be possible with this storm. Locations impacted include... Mount Moriah. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4040 9366 4014 9384 4016 9398 4046 9390 TIME...MOT...LOC 1624Z 201DEG 27KT 4022 9391 CDB
Special weather statement, Apr 7, 11:39 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 1139 AM CDT Wed Apr 7 2021 MOZ006-015-016-071715- Grundy MO-Mercer MO-Sullivan MO- 1139 AM CDT Wed Apr 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRUNDY... SOUTHEASTERN MERCER AND NORTHWESTERN SULLIVAN COUNTIES UNTIL 1215 PM CDT... At 1139 AM CDT, Doppler radar was tracking a strong thunderstorm near Trenton, moving northeast at 30 mph. Half inch hail will be possible with this storm. Locations impacted include... Spickard, Tindall, Harris and Osgood. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4008 9346 4014 9361 4037 9356 4031 9318 TIME...MOT...LOC 1639Z 215DEG 27KT 4014 9352 CDB
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 6:33 AM CDT | Special Weather Statement | EAX | Cooper | 27 min |
| Apr 7, 11:24 AM CDT | Special Weather Statement | EAX | Harrison | 36 min |
| Apr 7, 12:31 PM CDT | Special Weather Statement | EAX | DeKalb | 29 min |
| Apr 7, 1:16 PM CDT | Special Weather Statement | EAX | Henry | 29 min |
| Apr 7, 1:21 PM CDT | Special Weather Statement | EAX | Worth | 24 min |
| Apr 7, 1:40 PM CDT | Special Weather Statement | EAX | Henry | 35 min |
| Apr 7, 2:49 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 26 min |
| Apr 7, 3:09 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 23 min |
| Apr 7, 3:34 PM CDT | Special Weather Statement | EAX | Howard | 26 min |
| Apr 7, 4:39 PM CDT | Special Weather Statement | EAX | Adair, Macon | 51 min |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.